Jul 22, 2010 - 4:20 pm
My mom (now 62) was diagnosed with hepatacellular carcinoma (no cirrhosis/hepatitis) back in 10/08. Docs removed a 17 cm tumor, and tumors returned within 5 months or so. She had 3 chemo embolisms, some different chemo combinations including Tarciva (very limited success). She now has 4-5 7 cm tumors.
Her doc just switch her to Nexavar. The side effects were just brutal...within a matter of days she couldn't walk, feet were raw and blistered, along with hands and elbows. They halved the dose, and the same thing happened. Her AFP levels were around 6000 before the Nexavar, and actually lowered just a smidge, even though she took the drug so briefly. Today she starts a quarter dose, with the hopes she can tolerate the side effects. Next month she gets a treatment similar to a chemo embolism, with with glass beads (can't remember the name).
Anyone out there have similar side effects with Nexavar? Does it get better by lowering the dosage? People replying to similar Nexavar topics seem to tolerate the drug much better.
Cheers to you all - this is such a beastly disease.